Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

An adaptive stabilized finite element method for the generalized Stokes problem

Araya, R. and Barrenechea, G.R. and Poza, A. (2008) An adaptive stabilized finite element method for the generalized Stokes problem. Journal of Computational and Applied Mathematics, 214 (2). pp. 457-479. ISSN 0377-0427

[img]
Preview
PDF (abp-JCAM.pdf)
Download (731Kb) | Preview

    Abstract

    In this work we present an adaptive strategy (based on an a posteriori error estimator) for a stabilized finite element method for the Stokes problem, with and without a reaction term. The hierarchical type estimator is based on the solution of local problems posed on appropriate finite dimensional spaces of bubble-like functions. An equivalence result between the norm of the finite element error and the estimator is given, where the dependence of the constants on the physics of the problem is explicited. Several numerical results confirming both the theoretical results and the good performance of the estimator are given.

    Item type: Article
    ID code: 15118
    Keywords: Stokes equation, a posteriori error estimator, bubble function, stabilized finite element method, adapted mesh, Mathematics
    Subjects: Science > Mathematics
    Department: Faculty of Science > Mathematics and Statistics
    Related URLs:
    Depositing user: Mrs Irene Spencer
    Date Deposited: 03 Feb 2010 18:26
    Last modified: 12 Mar 2012 17:03
    URI: http://strathprints.strath.ac.uk/id/eprint/15118

    Actions (login required)

    View Item

    Fulltext Downloads: